Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 211, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 3, 2008, 12:53 AM CDT for Calhoun County, Yalobusha County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2008, 12:53 AM CDT (05:53 UTC)
- Expired
- May 3, 2008, 1:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Calhoun County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 110 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 11:38 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2053 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 8:30 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 2, 8:30 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 830 PM CDT FRI MAY 2 2008 .DISCUSSION... THUNDERSTORMS CONTINUE ACROSS MUCH OF MID-SOUTH. COLD FRONT IN EASTERN ARKANSAS IS SLOWLY MOVING TO THE EAST. THUNDERSTORMS STILL DEVELOPING TO THE EAST OF COLD FRONT IN SOUTHEAST ARKANSAS...WESTERN TENNESSEE AND WESTERN MISSISSIPPI. THE HIGHEST CAPES ARE IN WESTERN MISSISSIPPI AND SOUTHEASTERN ARKANSAS...WHERE THE STORMS CONTINUE TO DEVELOP. WILL CANCEL THE WIND ADVISORY AS MOST WINDS AWAY FROM THUNDERSTORMS ARE LESS THAN 20 MPH...ALSO SURFACE PRESSURE GRADIENT IS WEAKENING ACROSS THE MID-SOUTH. HAVE ALSO CHANGED POP AND WEATHER GRIDS FOR TONIGHT TO HAVE PRECIPITATION ENDING BEFORE MIDNIGHT IN MOST ARKANSAS COUNTIES. UPDATE WILL BE OUT SHORTLY. TLSJR && .PREV DISCUSSION... /ISSUED 223 PM CDT FRI MAY 2 2008/ DISCUSSION... A BUSY SEVERE WEATHER AFTERNOON IN PROGRESS ACROSS THE MID SOUTH. A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM EASTERN AR TO NORTHWEST TN AT 200 PM. REPORTS OF TORNADOES...LARGE HAIL AND DAMAGING WINDS HAVE BEEN COMING IN FROM ARKANSAS AND THE MISSOURI BOOTHEEL SINCE THIS MORNING. THIS LINE WILL PROGRESS ACROSS THE MID SOUTH THROUGH THIS EVENING. PLEASE REFER TO CURRENT OUTLOOK...WATCH AND WARNING STATEMENTS FOR THE LATEST INFORMATION. DEWPOINTS REMAIN IN THE 60S DEGREES FAHRENHEIT FOR ABOUT 50 TO 75 MILES BEHIND THE CURRENT LINE OF CONVECTION. THERE IS ANOTHER POTENT UPPER LEVEL SHORTWAVE TROUGH WHICH WILL MOVE NORTHWEST OF THE REGION THIS EVENING. WILL HAVE TO MONITOR THE POTENTIAL FOR ADDITIONAL SEVERE WEATHER BEHIND THIS LINE THROUGH THE EARLY SATURDAY MORNING. MUCH DRIER AND SOMEWHAT COOLER AIR MOVES INTO THE REGION FOR THIS WEEKEND AS A SURFACE HIGH PRESSURE SETTLES IN. THE NEXT CHANCE FOR PRECIPITATION IS EXPECTED TO BE THE MIDDLE OF NEXT WEEK IN RESPONSE TO A SOUTHERLY SURFACE FLOW BRINGING GULF MOISTURE NORTHWARD AND A NORTHERN BRANCH H5 SHORTWAVE TROUGH PASSING TO THE NORTH. && .PRELIMINARY POINT TEMPS/POPS... MEM 59 76 50 71 / 80 10 10 0 MKL 59 73 46 70 / 80 10 10 0 JBR 55 72 47 69 / 70 10 10 0 TUP 62 77 49 73 / 90 40 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 2, 2:39 PM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 239 PM CDT FRI MAY 2 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-032145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 239 PM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ALONG AND WEST OF A LINE FROM BRUCE MISSISSIPPI...TO CORINTH MISSISSIPPI...TO PARSONS TENNESSEE. AREAS EAST OF THE ABOVE MENTIONED LINE ARE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS WESTERN TENNESSEE AND NORTHERN MISSISSIPPI THROUGH 900 PM THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS...AND A FEW TORNADOES WILL BE POSSIBLE ALONG THE LINE. ADDITIONAL SEVERE WEATHER DEVELOPMENT IS POSSIBLE BEHIND THIS LINE THROUGH EARLY SATURDAY MORNING. PLEASE REFER TO CURRENT SEVERE WEATHER WATCHES AND WARNINGS AS WELL AS SIGNIFICANT WEATHER ALERTS FOR THE LATEST INFORMATION. ALONG WITH THE SEVERE THUNDERSTORM THREAT...HEAVY RAINFALL OF 1 TO 2 INCHES WITH SOME LOCALLY HIGHER AMOUNTS IS EXPECTED ACROSS THE MIDSOUTH. LOCALIZED FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. PLEASE REFER TO CURRENT FLASH FLOOD WARNINGS OR SMALL STREAM FLOOD ADVISORIES FOR THE LATEST INFORMATION. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL OCCUR THROUGH 900 PM CDT THIS EVENING ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTHWEST MISSISSIPPI. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH 900 PM CDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NEEDED THIS AFTERNOON AND TONIGHT. OKULSKI
In the hours before
Special weather statement, May 2, 10:06 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1006 PM CDT FRI MAY 2 2008 MSZ011-020-030345- QUITMAN MS-TALLAHATCHIE MS- 1006 PM CDT FRI MAY 2 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI... TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF WEBB AT 1006 PM CDT... MOVING NORTHEAST AT 51 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN QUITMAN AND TALLAHATCHIE COUNTIES...INCLUDING THE CITY OF CHARLESTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1045 PM CDT. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, May 2, 10:26 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1026 PM CDT FRI MAY 2 2008 MSZ001-TNZ088-089-030400- DE SOTO MS-FAYETTE TN-SHELBY TN- 1026 PM CDT FRI MAY 2 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... DESOTO COUNTY IN NORTHWEST MISSISSIPPI... SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF HERNANDO AT 1026 PM CDT... MOVING NORTHEAST AT 60 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DESOTO...FAYETTE AND SHELBY COUNTIES...INCLUDING THE CITIES OF COLLIERVILLE...GERMANTOWN...HERNANDO...HORN LAKE...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY.. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, May 2, 10:34 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1034 PM CDT FRI MAY 2 2008 ARZ036-TNZ088-030400- CRITTENDEN AR-SHELBY TN- 1034 PM CDT FRI MAY 2 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... WESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 MPH WINDS WAS LOCATED 4 MILES SOUTH OF EDMONDSON AT 1034 PM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING THE CITIES OF MARION...MIDTOWN MEMPHIS AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1100 PM CDT.
Local storm report, May 2, 11:07 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1107 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OAK GROVE HEIGHTS 36.13N 90.52W
05/02/2008 E60.00 MPH GREENE AR PUBLIC
ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.
1210 PM HAIL 3 N KENNETT 36.28N 90.05W
05/02/2008 E1.00 INCH DUNKLIN MO PUBLIC
DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.
1218 PM HAIL CASH 35.80N 90.93W
05/02/2008 E0.75 INCH CRAIGHEAD AR POST OFFICE
PENNY SIZE HAIL IN CASH.
1224 PM HAIL 4 W JONESBORO 35.82N 90.76W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.
1224 PM TSTM WND GST 4 W JONESBORO 35.82N 90.76W
05/02/2008 E60.00 MPH CRAIGHEAD AR EMERGENCY MNGR
60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
STATE HIGHWAY 91.
1233 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.
1237 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
JONESBORO.
1245 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR PUBLIC
PENNY TO QUARTER SIZE HAIL REPORTED IN NORTH JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
1255 PM TSTM WND GST BROOKLAND 35.90N 90.58W
05/02/2008 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.
0105 PM TSTM WND DMG BROOKLAND 35.90N 90.58W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
TREE LIMBS DOWN IN BROOKLAND.
0108 PM TSTM WND DMG 4 NE BROOKLAND 35.94N 90.53W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
2 GRAIN BINS DESTROYED AND POWER LINES DOWN NEAR THE
INTERSECTION OF COUNTY ROAD 977 AND 997.
0110 PM TORNADO 4 SE PARAGOULD 36.02N 90.46W
05/02/2008 GREENE AR PUBLIC
TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
COUNTY LINE.
0139 PM TSTM WND DMG 2 NE SENATH 36.15N 90.14W
05/02/2008 DUNKLIN MO LAW ENFORCEMENT
BARN DESTROYED WITH CONTENTS STREWN JUST NORTH OF CARUTH.
UNKNOWN AT TIME IF TORNADO DAMAGE.
0151 PM FUNNEL CLOUD 1 S KENNETT 36.23N 90.05W
05/02/2008 DUNKLIN MO TRAINED SPOTTER
NUMEROUS REPORTS OF FUNNEL CLOUDS JUST SOUTH OF KENNETT
ALONG HIGHWAY Z.
0233 PM HAIL 7 NW BETHLEHEM 34.64N 89.42W
05/02/2008 E0.75 INCH MARSHALL MS AMATEUR RADIO
PENNY SIZE HAIL REPORTED.
0250 PM TORNADO 4 NE LEPANTO 35.65N 90.28W
05/02/2008 POINSETT AR TRAINED SPOTTER
TORNADO REPORTED NORTHEAST OF LEPANTO NEAR HIGHWAY 77.
0254 PM TORNADO THREE WAY 35.70N 90.25W
05/02/2008 MISSISSIPPI AR LAW ENFORCEMENT
TORNADO NEAR THREE WAY MOVING NORTHEAST.
0257 PM TORNADO 6 N DYESS 35.68N 90.21W
05/02/2008 MISSISSIPPI AR PUBLIC
TORNADO NEAR ETOWAH AREA..REPORTS OF HOMES DAMAGED AND
TREES/POWERLINES ON ROAD.
0320 PM TORNADO 2 S PARKIN 35.24N 90.55W
05/02/2008 CROSS AR STORM CHASER
LARGE TORNADO ON THE GROUND JUST SOUTH OF PARKIN.
0325 PM TORNADO EARLE 35.27N 90.46W
05/02/2008 F3 CRITTENDEN AR NWS STORM SURVEY
*** 4 INJ *** EF-3 TORNADO OCCURRED IN EARLE ARKANSAS
WITH MAXIMUM WINDS OF 150-160 MPH AND A MAXIMUM PATH
WIDTH OF 250-300 YARDS. FOUR SERIOUS INJURIES WERE
REPORTED.
0338 PM TORNADO 4 SW TURRELL 35.34N 90.31W
05/02/2008 CRITTENDEN AR AMATEUR RADIO
TORNADO ON THE GROUND AT HIGHWAY 118 AND 42 WEST OF
TURRELL.
0340 PM HAIL 5 SW TUNICA 34.64N 90.44W
05/02/2008 E0.75 INCH TUNICA MS LAW ENFORCEMENT
PENNY SIZE HAIL NEAR CLAYTON.
0343 PM TORNADO 3 NW TURRELL 35.41N 90.29W
05/02/2008 CRITTENDEN AR STORM CHASER
TORNADO ON THE GROUND.
0350 PM TORNADO GILMORE 35.41N 90.28W
05/02/2008 CRITTENDEN AR STORM CHASER
TORNADO NEAR GILMORE...RAIN WRAPPED.
0400 PM FLASH FLOOD JACKSON 35.63N 88.83W
05/02/2008 MADISON TN TRAINED SPOTTER
FLOODING OVER WINNDALE DRIVE IN STEEPLE CHASE
SUBDIVISION. OF JACKSON..AT LEAST ONE FOOT DEEP. WATER
ALSO OVER PLANTATION DRIVE.
0411 PM TORNADO 11 E BLYTHEVILLE 35.93N 89.73W
05/02/2008 MISSISSIPPI AR LAW ENFORCEMENT
TORNADO NEAR HICKMAN IN NORTHEAST MISSISSIPPI COUNTY.
0420 PM TORNADO PARKERS CROSS ROADS 35.79N 88.39W
05/02/2008 HENDERSON TN TRAINED SPOTTER
TORNADO NEAR PARKERS CROSSROADS...AT HIGHWAY 22 AND
INTERSTATE 40.
0420 PM TSTM WND DMG 8 SW HERNANDO 34.75N 90.09W
05/02/2008 DESOTO MS EMERGENCY MNGR
TREES DOWN ON ARKABUTLA DAM ROAD.
0423 PM TORNADO CLARKSBURG 35.87N 88.39W
05/02/2008 CARROLL TN LAW ENFORCEMENT
TORNADO REPORTED NEAR HIGHWAY 114 AT CLARKSBURG.
0425 PM HAIL BATESVILLE 34.32N 89.94W
05/02/2008 E1.25 INCH PANOLA MS TRAINED SPOTTER
HALF DOLLAR SIZE HAIL AT THE PANOLA COUNTTY AIRPORT
0428 PM TORNADO 7 W DYERSBURG 36.04N 89.51W
05/02/2008 DYER TN TRAINED SPOTTER
TORNADO ON THE GROUND IN A FIELD NEAR I-155 AND HIGHWAY
181.
0459 PM TORNADO HENNING 35.67N 89.58W
05/02/2008 LAUDERDALE TN LAW ENFORCEMENT
TORNADOO REPORTED NEAR HENNING BY LAUDERDALE COUNTY 911.
0504 PM HAIL OXFORD 34.36N 89.53W
05/02/2008 E0.75 INCH LAFAYETTE MS AMATEUR RADIO
PENNY SIZE HAIL ON OLE MISS CAMPUS
0531 PM HAIL 7 SSW CLARKSDALE 34.11N 90.62W
05/02/2008 E0.88 INCH COAHOMA MS TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED SOUTH OF CLARKSDALE.
0533 PM HAIL 1 W ETTA 34.47N 89.22W
05/02/2008 E1.75 INCH UNION MS TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST WEST OF ETTA.
0541 PM TORNADO ETTA 34.47N 89.20W
05/02/2008 UNION MS LAW ENFORCEMENT
TORNADO REPORTED NEAR ETTA BY UNION COUNTY SHERIFFS
OFFICE.
0552 PM TORNADO 4 S MYRTLE 34.50N 89.12W
05/02/2008 UNION MS LAW ENFORCEMENT
TORNADO REPORTED BY UNION COUNTY DISPATCH ON COUNTY ROAD
515 SOUTH OF MYRTLE...APPROACHING NEW ALBANY.
0556 PM TORNADO NEW ALBANY 34.49N 89.02W
05/02/2008 UNION MS AMATEUR RADIO
HIGHWAY 30 CLOSED BETWEEN NEW ALBANY AND PRENTISS COUNTY
LINE. DAMAGE AND POSSIBLE INJURIES REPORTED.
0645 PM HAIL SENATOBIA 34.62N 89.97W
05/02/2008 E0.75 INCH TATE MS EMERGENCY MNGR
PENNY SIZE HAIL IN SENATOBIA.
0651 PM HAIL 12 SSW CORINTH 34.78N 88.60W
05/02/2008 E0.88 INCH ALCORN MS LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED IN SOUTHWEST PORTION OF ALCORN
COUNTY.
0700 PM TORNADO 1 S HINKLE 34.77N 88.57W
05/02/2008 ALCORN MS TRAINED SPOTTER
TORNADO ON THE GROUND NEAR ALCORN PRENTISS COUNTY LINE
ALONG HIGHWAY 45.
0711 PM TORNADO 5 SE CORINTH 34.89N 88.45W
05/02/2008 ALCORN MS LAW ENFORCEMENT
TORNADO REPORTED 5 MILES SOUTHEAST OR CORINTH.
0711 PM TORNADO 3 SE KEOWNVILLE 34.52N 88.88W
05/02/2008 UNION MS LAW ENFORCEMENT
TORNADO REPORTED NEAR BRASSIS CROSSROADS APPROACHING LEE
PRENTISS COUNTY LINE.
0721 PM TORNADO LEEDY 34.80N 88.37W
05/02/2008 ALCORN MS FIRE DEPT/RESCUE
TORNADO REPORTED NEAR LEEDY.
0820 PM FLASH FLOOD CLARKSDALE 34.20N 90.58W
05/02/2008 COAHOMA MS PUBLIC
FLASH FLOODING IN CLARKSDALE WITH WATER OVER ROADWAYS AND
YARDS.
0823 PM FLASH FLOOD 2 E SOUTHAVEN 34.97N 89.96W
05/02/2008 DESOTO MS NWS EMPLOYEE
STREET FLOODING ACROSS DESOTO COUNTY.
0826 PM HAIL 3 NW JACKSON 35.66N 88.87W
05/02/2008 E1.00 INCH MADISON TN LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED NORTHWEST OF JACKSON.
0833 PM HAIL HERNANDO 34.83N 89.99W
05/02/2008 E0.88 INCH DESOTO MS LAW ENFORCEMENT
DIME TO NICKEL SIZE HAIL IN HERNANDO.
0835 PM TSTM WND DMG HERNANDO 34.83N 89.99W
05/02/2008 DESOTO MS EMERGENCY MNGR
TREE DOWN ON BYHALIA ROAD AT MALONE IN HERNANDO.
1030 PM HAIL SOUTHAVEN 34.97N 90.00W
05/02/2008 E1.00 INCH DESOTO MS PUBLIC
&&
CCDSpecial weather statement, May 3, 12:11 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1211 AM CDT SAT MAY 3 2008 TNZ052-053-090-091-030600- MADISON TN-CHESTER TN-HARDEMAN TN-MCNAIRY TN- 1211 AM CDT SAT MAY 3 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CHESTER COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE... NORTHERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES WEST OF SILERTON AT 1211 AM CDT... MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CHESTER...HARDEMAN...MADISON AND MCNAIRY COUNTIES... INCLUDING THE CITIES OF BOLIVAR AND HENDERSON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 100 AM CDT.
Local storm report, May 3, 12:42 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1242 AM CDT SAT MAY 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR PUBLIC
PENNY TO QUARTER SIZE HAIL REPORTED IN NORTH JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
1255 PM TSTM WND GST BROOKLAND 35.90N 90.58W
05/02/2008 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.
0105 PM TSTM WND DMG BROOKLAND 35.90N 90.58W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
TREE LIMBS DOWN IN BROOKLAND.
0108 PM TSTM WND DMG 4 NE BROOKLAND 35.94N 90.53W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
2 GRAIN BINS DESTROYED AND POWER LINES DOWN NEAR THE
INTERSECTION OF COUNTY ROAD 977 AND 997.
0110 PM TORNADO 4 SE PARAGOULD 36.02N 90.46W
05/02/2008 GREENE AR PUBLIC
TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
COUNTY LINE.
0139 PM TSTM WND DMG 2 NE SENATH 36.15N 90.14W
05/02/2008 DUNKLIN MO LAW ENFORCEMENT
BARN DESTROYED WITH CONTENTS STREWN JUST NORTH OF CARUTH.
UNKNOWN AT TIME IF TORNADO DAMAGE.
0151 PM FUNNEL CLOUD 1 S KENNETT 36.23N 90.05W
05/02/2008 DUNKLIN MO TRAINED SPOTTER
NUMEROUS REPORTS OF FUNNEL CLOUDS JUST SOUTH OF KENNETT
ALONG HIGHWAY Z.
0233 PM HAIL 7 NW BETHLEHEM 34.64N 89.42W
05/02/2008 E0.75 INCH MARSHALL MS AMATEUR RADIO
PENNY SIZE HAIL REPORTED.
0250 PM TORNADO 4 NE LEPANTO 35.65N 90.28W
05/02/2008 POINSETT AR TRAINED SPOTTER
TORNADO REPORTED NORTHEAST OF LEPANTO NEAR HIGHWAY 77.
0254 PM TORNADO THREE WAY 35.70N 90.25W
05/02/2008 MISSISSIPPI AR LAW ENFORCEMENT
TORNADO NEAR THREE WAY MOVING NORTHEAST.
0257 PM TORNADO 6 N DYESS 35.68N 90.21W
05/02/2008 MISSISSIPPI AR PUBLIC
TORNADO NEAR ETOWAH AREA..REPORTS OF HOMES DAMAGED AND
TREES/POWERLINES ON ROAD.
0320 PM TORNADO 2 S PARKIN 35.24N 90.55W
05/02/2008 CROSS AR STORM CHASER
LARGE TORNADO ON THE GROUND JUST SOUTH OF PARKIN.
0325 PM TORNADO EARLE 35.27N 90.46W
05/02/2008 F3 CRITTENDEN AR NWS STORM SURVEY
*** 4 INJ *** EF-3 TORNADO OCCURRED IN EARLE ARKANSAS
WITH MAXIMUM WINDS OF 150-160 MPH AND A MAXIMUM PATH
WIDTH OF 250-300 YARDS. FOUR SERIOUS INJURIES WERE
REPORTED.
0338 PM TORNADO 4 SW TURRELL 35.34N 90.31W
05/02/2008 CRITTENDEN AR AMATEUR RADIO
TORNADO ON THE GROUND AT HIGHWAY 118 AND 42 WEST OF
TURRELL.
0340 PM HAIL 5 SW TUNICA 34.64N 90.44W
05/02/2008 E0.75 INCH TUNICA MS LAW ENFORCEMENT
PENNY SIZE HAIL NEAR CLAYTON.
0343 PM TORNADO 3 NW TURRELL 35.41N 90.29W
05/02/2008 CRITTENDEN AR STORM CHASER
TORNADO ON THE GROUND.
0350 PM TORNADO GILMORE 35.41N 90.28W
05/02/2008 CRITTENDEN AR STORM CHASER
TORNADO NEAR GILMORE...RAIN WRAPPED.
0400 PM FLASH FLOOD JACKSON 35.63N 88.83W
05/02/2008 MADISON TN TRAINED SPOTTER
FLOODING OVER WINNDALE DRIVE IN STEEPLE CHASE
SUBDIVISION. OF JACKSON..AT LEAST ONE FOOT DEEP. WATER
ALSO OVER PLANTATION DRIVE.
0411 PM TORNADO 11 E BLYTHEVILLE 35.93N 89.73W
05/02/2008 MISSISSIPPI AR LAW ENFORCEMENT
TORNADO NEAR HICKMAN IN NORTHEAST MISSISSIPPI COUNTY.
0420 PM TSTM WND DMG 8 SW HERNANDO 34.75N 90.09W
05/02/2008 DESOTO MS EMERGENCY MNGR
TREES DOWN ON ARKABUTLA DAM ROAD.
0420 PM TORNADO PARKERS CROSS ROADS 35.79N 88.39W
05/02/2008 HENDERSON TN TRAINED SPOTTER
TORNADO NEAR PARKERS CROSSROADS...AT HIGHWAY 22 AND
INTERSTATE 40.
0423 PM TORNADO CLARKSBURG 35.87N 88.39W
05/02/2008 CARROLL TN LAW ENFORCEMENT
TORNADO REPORTED NEAR HIGHWAY 114 AT CLARKSBURG.
0425 PM HAIL BATESVILLE 34.32N 89.94W
05/02/2008 E1.25 INCH PANOLA MS TRAINED SPOTTER
HALF DOLLAR SIZE HAIL AT THE PANOLA COUNTTY AIRPORT
0428 PM TORNADO 7 W DYERSBURG 36.04N 89.51W
05/02/2008 DYER TN TRAINED SPOTTER
TORNADO ON THE GROUND IN A FIELD NEAR I-155 AND HIGHWAY
181.
0459 PM TORNADO HENNING 35.67N 89.58W
05/02/2008 LAUDERDALE TN LAW ENFORCEMENT
TORNADOO REPORTED NEAR HENNING BY LAUDERDALE COUNTY 911.
0504 PM HAIL OXFORD 34.36N 89.53W
05/02/2008 E0.75 INCH LAFAYETTE MS AMATEUR RADIO
PENNY SIZE HAIL ON OLE MISS CAMPUS
0531 PM HAIL 7 SSW CLARKSDALE 34.11N 90.62W
05/02/2008 E0.88 INCH COAHOMA MS TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED SOUTH OF CLARKSDALE.
0533 PM HAIL 1 W ETTA 34.47N 89.22W
05/02/2008 E1.75 INCH UNION MS TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST WEST OF ETTA.
0541 PM TORNADO ETTA 34.47N 89.20W
05/02/2008 UNION MS LAW ENFORCEMENT
TORNADO REPORTED NEAR ETTA BY UNION COUNTY SHERIFFS
OFFICE.
0552 PM TORNADO 4 S MYRTLE 34.50N 89.12W
05/02/2008 UNION MS LAW ENFORCEMENT
TORNADO REPORTED BY UNION COUNTY DISPATCH ON COUNTY ROAD
515 SOUTH OF MYRTLE...APPROACHING NEW ALBANY.
0556 PM TORNADO NEW ALBANY 34.49N 89.02W
05/02/2008 UNION MS AMATEUR RADIO
HIGHWAY 30 CLOSED BETWEEN NEW ALBANY AND PRENTISS COUNTY
LINE. DAMAGE AND POSSIBLE INJURIES REPORTED.
0645 PM HAIL SENATOBIA 34.62N 89.97W
05/02/2008 E0.75 INCH TATE MS EMERGENCY MNGR
PENNY SIZE HAIL IN SENATOBIA.
0651 PM HAIL 12 SSW CORINTH 34.78N 88.60W
05/02/2008 E0.88 INCH ALCORN MS LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED IN SOUTHWEST PORTION OF ALCORN
COUNTY.
0700 PM TORNADO 1 S HINKLE 34.77N 88.57W
05/02/2008 ALCORN MS TRAINED SPOTTER
TORNADO ON THE GROUND NEAR ALCORN PRENTISS COUNTY LINE
ALONG HIGHWAY 45.
0711 PM TORNADO 3 SE KEOWNVILLE 34.52N 88.88W
05/02/2008 UNION MS LAW ENFORCEMENT
TORNADO REPORTED NEAR BRASSIS CROSSROADS APPROACHING LEE
PRENTISS COUNTY LINE.
0711 PM TORNADO 5 SE CORINTH 34.89N 88.45W
05/02/2008 ALCORN MS LAW ENFORCEMENT
TORNADO REPORTED 5 MILES SOUTHEAST OR CORINTH.
0721 PM TORNADO LEEDY 34.80N 88.37W
05/02/2008 ALCORN MS FIRE DEPT/RESCUE
TORNADO REPORTED NEAR LEEDY.
0820 PM FLASH FLOOD CLARKSDALE 34.20N 90.58W
05/02/2008 COAHOMA MS PUBLIC
FLASH FLOODING IN CLARKSDALE WITH WATER OVER ROADWAYS AND
YARDS.
0823 PM FLASH FLOOD 2 E SOUTHAVEN 34.97N 89.96W
05/02/2008 DESOTO MS NWS EMPLOYEE
STREET FLOODING ACROSS DESOTO COUNTY.
0826 PM HAIL 3 NW JACKSON 35.66N 88.87W
05/02/2008 E1.00 INCH MADISON TN LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED NORTHWEST OF JACKSON.
0833 PM HAIL HERNANDO 34.83N 89.99W
05/02/2008 E0.88 INCH DESOTO MS LAW ENFORCEMENT
DIME TO NICKEL SIZE HAIL IN HERNANDO.
0835 PM TSTM WND DMG HERNANDO 34.83N 89.99W
05/02/2008 DESOTO MS EMERGENCY MNGR
TREE DOWN ON BYHALIA ROAD AT MALONE IN HERNANDO.
1030 PM HAIL SOUTHAVEN 34.97N 90.00W
05/02/2008 E1.00 INCH DESOTO MS PUBLIC
1240 AM HAIL 3 N OXFORD 34.40N 89.53W
05/03/2008 E0.75 INCH LAFAYETTE MS AMATEUR RADIO
&&
CCDThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:00 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 45 min |
| May 2, 7:01 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Lafayette, Marshall, Prentiss, Tippah and 1 more | 9 hr |
| May 2, 7:03 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tishomingo | 42 min |
| May 2, 7:03 PM CDT | Tornado Warning | MEG | Benton, Marshall, Tippah | 31 min |
| May 2, 7:13 PM CDT | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Yalobusha | 6 hr |
| May 2, 7:29 PM CDT | Tornado Warning | MEG | Prentiss, Tippah | 46 min |
| May 2, 7:35 PM CDT | Tornado Warning | MEG | Tishomingo | 25 min |
| May 2, 7:42 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn | 48 min |
| May 2, 7:45 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie | 45 min |
| May 2, 8:03 PM CDT | Flash Flood Warning | MEG | Tishomingo | 4 hr |
| May 2, 8:12 PM CDT | Tornado Warning | MEG | Prentiss, Tishomingo | 33 min |
| May 2, 8:34 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 41 min |
| May 2, 8:36 PM CDT | Tornado Warning | MEG | Panola, Quitman | 39 min |
| May 2, 8:47 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 43 min |
| May 3, 12:04 AM CDT | Tornado Warning | MEG | Lafayette, Marshall, Panola, Tate | 41 min |
| May 3, 12:44 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Tippah, Union | 46 min |
| May 3, 12:55 AM CDT | Areal Flood Advisory | MEG | Lafayette | 3 hr |
| May 3, 1:23 AM CDT | Tornado Warning | MEG | Tippah, Union | 37 min |
| May 3, 1:27 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc | 48 min |
| May 3, 1:31 AM CDT | Severe Thunderstorm Warning | MEG | Tippah | 29 min |
| May 3, 1:44 AM CDT | Severe Thunderstorm Warning | MEG | Prentiss | 30 min |
| May 3, 1:48 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun | 27 min |
| May 3, 2:25 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Monroe | 65 min |
| May 3, 3:48 AM CDT | River Flood Warning | MEG | Tate, Tunica | 17 hr |
| May 3, 3:48 AM CDT | River Flood Warning | MEG | Quitman | 54 hr |
| May 2, 7:23 PM CDT | Flash Flood Warning | MEG | Dyer, Gibson, Lauderdale, Obion | 4 hr |
| May 2, 7:35 PM CDT | Flash Flood Warning | MEG | Chester, Crockett, Fayette, Gibson, Hardeman, Haywood and 4 more | 6 hr |
| May 2, 8:08 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Madison | 33 min |
| May 2, 11:53 PM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 10 hr |
| May 2, 11:57 PM CDT | Flash Flood Warning | MEG | Carroll, Decatur, Gibson, Henderson, Henry, Madison and 1 more | 3 hr |
| May 3, 12:32 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Henderson, McNairy, Madison | 43 min |
| May 3, 3:00 AM CDT | River Flood Warning | MEG | Obion, Weakley | 7 hr |
| May 2, 10:50 PM CDT | Flash Flood Warning | MEG | Phillips | 115 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.